Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fainting spells when started my HIV Meds
Dec 26, 2008

I have been on HIV meds for the last three years. After my second week of taken my meds I started feeling as if I was going to pass out and have passed out several times along with heart palpitation. My resting heart rate would go up tp 160 BPM. Without the episodes it is 50-70 BPM. My first meds were Combivir, Reyataz, and I can not remember what the other one was. I am now on Atripla and I am still having these episodes. This has never happened before my meds. My doctor(s) feels as if it is panic attacks. I have had several extensive stress tests on my heart. No positive results. I workout 4-5 times a week: weight training, running, and swimming. I also mediatate and pray everyday. I am on Clonazepam and Propranolol. When I take my Clonazepam it does work. But I was wondering if my HIV meds could contribute to these symptoms. Please help.

KR

Response from Dr. Henry

Both efavirenz and protease inhibitors can worsen side effects from clonazepam leading to increased levels with faintness/central nervous system symptoms. Cardiac evaluation if also recommended (as you have undergone). KH



Previous
Loss of fat/muscle mass and out of treatment options
Next
White spots

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement